Economics at your fingertips  

The Repeated Median Intercept Estimator: Influence Function and Asymptotic Normality

O. Hossjer, Peter Rousseeuw () and I. Ruts

Journal of Multivariate Analysis, 1995, vol. 52, issue 1, 45-72

Abstract: Given the simple linear regression model Yi = [alpha] + [beta]Xi + ei for i = 1, ..., n, we consider the repeated median estimator of the intercept [alpha], defined as [alpha]n = medi medj,j [not equal to] i (XjYi - XiYj)/(Xj - Xi). We determine the influence function and prove asymptotic normality for [alpha]n when the carriers Xi and error terms ei are random. The resulting influence function is bounded, and is the same as if the intercept is estimated by the median of the residuals from a preliminary slope estimator. With bivariate gaussian data the efficiency becomes 2/[pi] [approximate] 63.7%. The asymptotic results are compared with sensitivity functions and finite-sample efficiencies.

Date: 1995
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Haili He ().

Page updated 2020-09-12
Handle: RePEc:eee:jmvana:v:52:y:1995:i:1:p:45-72